Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

April 27, 2012Madison County, Georgia

NWS Atlanta, GA issued this special weather statement at Apr 27, 2012, 7:46 PM EDT for Madison County, Georgia. It was in force for 14 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 27, 2012, 7:46 PM EDT (23:46 UTC)
Expired
Apr 27, 2012, 8:00 PM EDT
In force
14 min
Issued by
NWS Atlanta, GA

County Madison County, GA

The radar

The Greer radar (KGSP), 115 km from the middle of the area, began a volume at 23:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 11.8 hours before the alert went out and 317 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2012-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 75 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2012-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
75 J/kg
Mixed-layer CIN
-239 J/kg
Mixed-layer LCL
1255 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

698 
WWUS82 KFFC 272346
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
746 PM EDT FRI APR 27 2012

GAZ027-280000-
746 PM EDT FRI APR 27 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND FREQUENT 
LIGHTNING IN MADISON COUNTY UNTIL 800 PM EDT...

AT 742 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PAOLI...MOVING EAST AT 25 MPH.

RAINFALL AMOUNTS BETWEEN 0.5 TO 1.0 INCHES AND FREQUENT LIGHTNING 
CAN BE EXPECTED ACROSS MADISON COUNTY...INCLUDING AREAS AROUND 
HARRISON...PAOLI AND COMER. DRIVERS SHOULD USE CAUTION AS INTENSE 
RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS 
ALSO LIKELY.

&&

LAT...LON 3422 8307 3417 8309 3415 8305 3413 8305
      3411 8303 3410 8303 3406 8299 3404 8312
      3405 8313 3403 8318 3421 8322 3424 8308
TIME...MOT...LOC 2346Z 259DEG 22KT 3414 8309

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Apr 27, 7:30 PM EDT, 16 minutes earlier.

Area forecast discussion, Apr 27, 7:30 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
730 PM EDT FRI APR 27 2012

.UPDATE...
LATEST RADAR AND SATELLITE TRENDS ARE SUPPORTING THE GFS IN
KEEPING THE PRECIP ACROSS NORTH GEORGIA. WILL THEREFORE REMOVE
POPS FROM CENTRAL GEORGIA AND ALSO DECREASE CLOUD COVER IN THE
GRIDS FOR THIS EVENING. NO OTHER CHANGES PLANNED AT THIS TIME.

&&

.PREV DISCUSSION... /ISSUED 307 PM EDT FRI APR 27 2012/

SHORT TERM /TONIGHT THROUGH SUNDAY/...
LATEST SURFACE ANALYSIS SHOWS A WEAK FRONTAL BOUNDARY ACROSS NORTH
GA WHERE ISOLATED SHOWERS AND THUNDERSTORMS ARE BEGINNING TO
DEVELOP. EXPECT THIS ACTIVITY TO BECOME MORE SCATTERED IN COVERAGE
ALONG AND AHEAD OF THE BOUNDARY THROUGH THE AFTERNOON AND EARLY
EVENING. AS THE BOUNDARY SAGS SOUTHWARD... SOME OF THIS CONVECTION
COULD THREATEN THE ATLANTA METRO AREA DURING THE LATE AFTERNOON
COMMUTE. AS CAPE VALUES AHEAD OF THE FRONT INCREASE BETWEEN 2500 AND
3500 J/KG DURING AFTERNOON HEATING... SUSPECT A FEW STORMS COULD
PULSE SEVERE... WITH LARGE HAIL AND STRONG WINDS THE MAIN THREAT.
SPC HAS PLACED PARTS OF NE AND EAST CENTRAL GA IN A SLIGHT RISK
AREA... GENERALLY EAST OF A LINE FROM CLEVELAND TO ATLANTA TO
MILLEDGEVILLE... AND THIS LOOKS REASONABLE. HOWEVER... STRONG STORMS
COULD OCCUR JUST ABOUT ANYWHERE ACROSS NORTH GA WITH THE BOUNDARY IN
THE AREA. THE CONVECTIVE THREAT SHOULD GREATLY DIMINISH BY 9 PM THIS
EVENING WITH LOSS OF DAYTIME HEATING AND SLIGHT RIDGING BEGINNING TO
BE NOTED IN THE UPPER LEVELS... COURTEOUS OF LOW PRESSURE DEEPENING
OVER THE SOUTHERN PLAINS. MODELS AGREE THIS INCREASED MID AND UPPER
LEVEL RIDGING WILL ALSO HINDER CONVECTION ON SATURDAY AND AGAIN
SUNDAY... ESPECIALLY WITH THE FRONT DRIFTING BACK NORTH AND
DISSIPATING ON SATURDAY. THEREFORE... NO RAIN CHANCES WILL BE
MENTIONED THROUGH THE WEEKEND. AS FOR TEMPS... LEANED CLOSER TO THE
WARMER MET LOWS FOR TONIGHT CONSIDERING THE FRONT SHOULD REMAIN
NORTH OF ATLANTA...AND EVEN THEN DRIFTING FURTHER NORTH TOWARD
MORNING. MET HIGHS LOOK A TAD TOO WARM ON SATURDAY...SO LEANED
TOWARD THE SLIGHTLY COOLER MAV HIGHS ON SATURDAY. TOOK A MAV AND MET
BLEND FOR THE REMAINING PERIODS.

39

LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
JUST MINOR TWEAKS TO THE LONG TERM TO CREATE BETTER AGREEMENT WITH
NEIGHBORS. CONTINUE SAME FORECAST PHILOSOPHY AS THE MIDNIGHT
SHIFT...ALTHOUGH GUIDANCE CONTINUES TO BE INCONSISTENT BETWEEN
RUNS INTO THE START OF THE NEXT WORK WEEK.

10

/ISSUED AT 336 AM EDT FRI APR 27 2012/
EXTENDED BEGINS WITH RIDGING BUILDING IN ALOFT AND SURFACE HIGH
PRESSURE OVER THE WESTERN ATLANTIC RIDGING INTO THE SOUTHEAST. THE
MAIN FLOW...ALONG WITH WEAK EMBEDDED IMPULSES...REMAINS JUST TO
OUR NORTH ROUNDING THE TOP OF THE RIDGE. WITH INCREASING
THICKNESSES AND MOISTURE...THE GFS REALLY INCREASES TEMPS ON
SUNDAY... FORECASTING RECORD OR NEAR-RECORD HIGHS IN THE UPPER 80S
AND LOWER 90S. THE NAM HOWEVER REMAINS 8-10 DEGREES COOLER AND IS
SIMPLY NOT AS STRONG WITH THE RIDGING ALOFT. THE ECMWF SEEMS TO
SUPPORT THE GFS/S SOLUTION...SO OVERALL HAVE TAKEN A BLEND TO
AVOID A DRAMATIC SWING FROM YESTERDAY/S FORECAST BUT HAVE LEANED
TOWARD THE WARMER GFS. THIS WARMING TREND CONTINUES INTO THE EARLY
PART OF THE WEEK WITH THE 00Z GFS MUCH WARMER THAN THE 12Z RUN
YESTERDAY...AND WARMER THAN THE ECMWF IS IMPLYING. HAVE AGAIN
TAKEN A BLEND... TRYING TO ACCOUNT FOR RUN-TO-RUN DIFFERENCES AND
FACTORING IN THE ECMWF SOLUTION. OVERALL THOUGH TEMPS REMAIN ABOVE
NORMAL THROUGH THE PERIOD.

AS FOR POPS...THE EXTENDED LOOKS MOSTLY DRY...THOUGH AS THE UPPER
RIDGE BEGINS TO BREAK DOWN BY MONDAY NIGHT MOISTURE WILL BE ABLE
TO WORK FIRST INTO NORTH GEORGIA AND THEN FURTHER SOUTH. POPS
REMAIN SLIGHT CHANCE AT BEST BUT WITH A TYPICAL SUMMER-LIKE DIURNAL
TREND TO THE CONVECTIVE POTENTIAL. BOTH THE GFS AND ECMWF WANT TO
BRING MOISTURE FROM THE ATLANTIC OVER FLORIDA AND EVENTUALLY INTO
PARTS OF GEORGIA...WITH THE GFS FASTER AND MORE IMPRESSIVE WITH
THE MOISTURE AMOUNTS. OF COURSE...THE GFS IS LIKELY OVERDONE WITH
THIS BUT THE TRENDS WILL HAVE TO BE MONITORED THROUGH SUBSEQUENT
FORECASTS.

TDP

&&

.AVIATION...
00Z UPDATE...
CONVECTION IS DIMINISHING ACROSS NORTH GEORGIA. A FEW SHOWERS ARE
LINGERING JUST NORTH OF FTY/PDK...ENOUGH FOR A VCSH FOR THE NEXT
HOUR OR SO. TSRA AROUND AHN SHOULD BE CLEAR OF AHN BY 01Z. CIRRUS
FOR THE REST OF THE NIGHT. MODELS CONTINUE TO SHOW SCT-BKN IFR
CLOUDS BY 12Z WITH THE BKN IN THE MCN/CSG AREAS. WINDS WILL GO NEAR
CALM THIS EVENING...THEN SOUTHWEST AT 5 TO 10 KTS BY 18Z SAT.

//ATL CONFIDENCE...00Z UPDATE...
HIGH CONFIDENCE ON ALL ELEMENTS...EXCEPT MODERATE CONFIDENCE ON
SCT-BKN LOW CLOUDS FROM 12Z TO 16Z  SAT.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          61  86  59  88 /  50   0   0   5
ATLANTA         64  85  63  86 /  20   5   0   5
BLAIRSVILLE     58  81  55  82 /  20   5   5  10
CARTERSVILLE    59  85  57  87 /  20   5   5   5
COLUMBUS        62  87  59  89 /  10   0   0   5
GAINESVILLE     61  84  60  85 /  50   5   5   5
MACON           62  87  59  90 /  10   0   0   5
ROME            60  86  57  87 /  20   5   5  10
PEACHTREE CITY  61  84  57  86 /  10   5   0   5
VIDALIA         62  88  63  90 /  10   0   0   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

17
Hazardous weather outlook, Apr 27, 5:50 PM EDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
550 PM EDT FRI APR 27 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-282200-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
550 PM EDT FRI APR 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT...
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NORTH AND
PORTIONS OF CENTRAL GEORGIA THROUGH THIS EVENING. ISOLATED SEVERE
THUNDERSTORMS ARE POSSIBLE ACROSS NORTH GEORGIA THIS EVENING.

.SYNOPSIS...
A WARM AND UNSTABLE AIRMASS REMAINS IN PLACE ACROSS THE REGION. A
WEAK COLD FRONT ACROSS NORTH GEORGIA WILL CONTINUE TO SLOWLY SAG
SOUTH AS IT GRADUALLY WEAKENS THIS EVENING.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS ASSOCIATED WITH ANY THUNDERSTORM THAT
DEVELOPS WILL BE GUSTY WINDS...HAIL...AND FREQUENT LIGHTNING.
SEVERE THUNDERSTORMS WITH STRONG WINGS AND LARGE HAIL ARE
POSSIBLE...MAINLY EAST OF A LINE FROM CLEVELAND TO ATLANTA TO
MILLEDGEVILLE. THE BEST LOCATION FOR THUNDERSTORM DEVELOPMENT WILL
BE GENERALLY NORTH OF A LINE FROM LAGRANGE TO DUBLIN...PRIMARILY
BETWEEN THROUGH 9 PM.

.DISCUSSION...
THE COLD FRONT STRETCHED ACROSS NORTH GEORGIA WILL CONTINUE TO SAG
SLOWLY SOUTHWARD THIS EVENING. CAPE VALUES ALONG AND AHEAD OF THE FRONT
WILL INCREASE TO 3000 J/KG. 0 TO 6 KM BULK SHEAR VALUES WILL NEAR
35 KTS IN PORTIONS OF NORTH GEORGIA. THIS INSTABILITY AND SHEAR
COMBINED WITH THE LIFT ASSOCIATED WITH THE FRONT WILL ALLOW
SCATTERED THUNDERSTORMS...WITH ISOLATED SEVERE THUNDERSTORMS...TO
DEVELOP THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS NORTH GEORGIA EARLY
SATURDAY...AND AGAIN MONDAY NIGHT AND TUESDAY. ISOLATED
THUNDERSTORMS ARE POSSIBLE ACROSS ALL OF NORTH AND CENTRAL GEORGIA
WEDNESDAY AND THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED SUNDAY
AND MONDAY AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Apr 27, 5:54 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
554 PM EDT FRI APR 27 2012

GAZ022-033-034-272230-
554 PM EDT FRI APR 27 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN FORSYTH...GWINNETT
AND FULTON COUNTIES UNTIL 630 PM EDT...

AT 553 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM ROSWELL TO JOHNS CREEK...MOVING EAST AT 15
MPH.

RAINFALL AMOUNTS BETWEEN 0.75 AND 1.25 INCHES...AND FREQUENT
LIGHTNING CAN BE EXPECTED ACROSS FORSYTH...GWINNETT AND FULTON
COUNTIES...INCLUDING AREAS AROUND MOUNTAIN PARK...ROSWELL...JOHNS
CREEK...ALPHARETTA...SUWANEE AND BROOKWOOD. DRIVERS SHOULD USE
CAUTION AS INTENSE RAINFALL WILL REDUCE VISIBILITIES. PONDING OF
WATER ON ROADWAYS IS ALSO LIKELY.

&&

LAT...LON 3409 8398 3401 8409 3400 8421 3402 8440
      3406 8442 3411 8441 3411 8440 3414 8421
TIME...MOT...LOC 2154Z 262DEG 15KT 3406 8434 3405 8420
Special weather statement, Apr 27, 6:30 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
630 PM EDT FRI APR 27 2012

GAZ034-272300-
630 PM EDT FRI APR 27 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND FREQUENT
LIGHTNING IN GWINNETT COUNTY UNTIL 700 PM EDT...

AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SUWANEE...MOVING EAST AT 25 MPH.

RAINFALL AMOUNTS BETWEEN 0.5 TO 1.0 INCHES AND FREQUENT LIGHTNING
CAN BE EXPECTED ACROSS GWINNETT COUNTY...INCLUDING AREAS AROUND
BUFORD DAM-LAKE LANIER PARKS...DULUTH...SUWANEE...SUGAR
HILL...BUFORD...REST HAVEN...HOG MOUNTAIN...DACULA AND HARBIN.
DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.

&&

LAT...LON 3410 8388 3410 8386 3412 8382 3400 8387
      3399 8384 3394 8381 3399 8418 3403 8417
      3405 8410 3407 8412 3417 8407 3417 8405
TIME...MOT...LOC 2230Z 275DEG 21KT 3407 8406
Special weather statement, Apr 27, 6:47 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
647 PM EDT FRI APR 27 2012

GAZ025-035-036-272315-
647 PM EDT FRI APR 27 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 35 MPH WINDS
IN BARROW...CLARKE AND JACKSON COUNTIES UNTIL 715 PM EDT...

AT 641 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ARCADE...MOVING EAST AT 25 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 35 MPH...AND HEAVY
DOWNPOURS AS IT MOVES ACROSS BARROW...CLARKE AND JACKSON COUNTIES
THROUGH 715 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
STATHAM...ARCADE...JEFFERSON...BEAR CREEK RESERVOIR...WESTGATE
PARK...CENTER...OCONEE HEIGHTS...NICHOLSON...BEECHWOOD HILLS...JAMES
HOLLAND YOUTH SPORTS COMPLEX...SANDY CREEK RECREATION
AREA...BARRETTS MILL...WINTERVILLE AND ATHENS. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3405 8339 3400 8326 3395 8328 3391 8325
      3392 8347 3393 8351 3397 8354 3393 8360
      3394 8368 3412 8367 3413 8336
TIME...MOT...LOC 2246Z 271DEG 21KT 3403 8356
Special weather statement, Apr 27, 7:27 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
727 PM EDT FRI APR 27 2012

GAZ023>025-280000-
727 PM EDT FRI APR 27 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND FREQUENT
LIGHTNING IN BANKS...HALL AND JACKSON COUNTIES UNTIL 800 PM EDT...

AT 723 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM GAINESVILLE TO CENTER...MOVING EAST AT 25
MPH.

RAINFALL AMOUNTS BETWEEN 0.75 AND 1.25 INCHES AND FREQUENT LIGHTNING
CAN BE EXPECTED ACROSS BANKS...HALL AND JACKSON COUNTIES...INCLUDING
AREAS AROUND CENTER...JEFFERSON...PENDERGRASS...TALMO...
CANDLER...GAINESVILLE...NI CHOLSON...PEACH STATE SPEEDWAY...APPLE
VALLEY...GILLSVILLE...COMMERCE...MAYSVILLE...FIVE POINTS...BANKS
CROSSING AND HOMER. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL
WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO
LIKELY.

&&

LAT...LON 3424 8334 3420 8338 3420 8340 3416 8336
      3413 8335 3405 8339 3404 8336 3402 8342
      3404 8346 3427 8394 3430 8393 3431 8395
      3439 8357
TIME...MOT...LOC 2327Z 269DEG 20KT 3426 8379 3405 8338
Local storm report, Apr 27, 7:43 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
743 PM EDT FRI APR 27 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0709 PM     HAIL             TALMO                   34.18N 83.72W
04/27/2012  E0.88 INCH       JACKSON            GA   911 CALL CENTER

            LAW ENFORCEMENT REPORTED NICKEL SIZED HAIL NEAR TALMO.

0710 PM     HAIL             NICHOLSON               34.11N 83.43W
04/27/2012  E0.88 INCH       JACKSON            GA   911 CALL CENTER

            LAW ENFORCEMENT REPORTED NICKEL SIZE HAIL NEAR NICHOLSON
            IN FAR EASTERN JACKSON COUNTY.

&&

LBELANGE
Special weather statement, Apr 27, 7:46 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
746 PM EDT FRI APR 27 2012

GAZ027-280000-
746 PM EDT FRI APR 27 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN AND FREQUENT
LIGHTNING IN MADISON COUNTY UNTIL 800 PM EDT...

AT 742 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PAOLI...MOVING EAST AT 25 MPH.

RAINFALL AMOUNTS BETWEEN 0.5 TO 1.0 INCHES AND FREQUENT LIGHTNING
CAN BE EXPECTED ACROSS MADISON COUNTY...INCLUDING AREAS AROUND
HARRISON...PAOLI AND COMER. DRIVERS SHOULD USE CAUTION AS INTENSE
RAINFALL WILL REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS
ALSO LIKELY.

&&

LAT...LON 3422 8307 3417 8309 3415 8305 3413 8305
      3411 8303 3410 8303 3406 8299 3404 8312
      3405 8313 3403 8318 3421 8322 3424 8308
TIME...MOT...LOC 2346Z 259DEG 22KT 3414 8309

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 9:08 PM EDTSpecial Weather StatementFFCTowns37 min
Apr 27, 3:20 PM EDTSpecial Weather StatementFFCChattooga25 min
Apr 27, 3:41 PM EDTSpecial Weather StatementFFCChattooga34 min
Apr 27, 4:11 PM EDTSpecial Weather StatementFFCChattooga34 min
Apr 27, 4:40 PM EDTSevere Thunderstorm WarningFFCChattooga, Floyd35 min
Apr 27, 5:15 PM EDTSpecial Weather StatementFFCChattooga30 min
Apr 27, 5:30 PM EDTSpecial Weather StatementFFCCobb30 min
Apr 27, 5:54 PM EDTSpecial Weather StatementFFCForsyth36 min
Apr 27, 6:30 PM EDTSpecial Weather StatementFFCGwinnett30 min
Apr 27, 6:47 PM EDTSpecial Weather StatementFFCClarke28 min
Apr 27, 7:05 PM EDTSevere Thunderstorm WarningFFCBarrow, Jackson25 min
Apr 27, 7:07 PM EDTSevere Thunderstorm WarningFFCMadison38 min
Apr 27, 7:27 PM EDTSpecial Weather StatementFFCHall, Jackson33 min
Apr 27, 7:54 PM EDTSpecial Weather StatementFFCMadison36 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.